Taiwanese Journal of Mathematics

EXISTENCE AND MULTIPLICITY OF SOLUTIONS FOR A CLASS OF SUBLINEAR SCHRÖDINGER-MAXWELL EQUATIONS

Zhisu Liu, Shangjiang Guo, and Ziheng Zhang

Full-text: Open access

Abstract

In this paper we are concernedwith a class of sublinear Schrödinger-Maxwell equations $$\begin{cases} -\triangle u + V(x)u + \phi u = f(x,u), &\textrm{in $\mathbb{R}^{3}$}, \\ -\triangle \phi = u^{2}, \lim\limits_{|x| \to +\infty} \phi(x) = 0, &\textrm{in $\mathbb{R}^{3}$}, \end{cases}$$ where $V: \mathbb R^3 \rightarrow \mathbb R$ and $f: \mathbb R^3 \times \mathbb R \rightarrow \mathbb R$. Under certain assumptions on $V$ and $f$, some new criteria on theexistence and multiplicity of negative energy solutions for theabove system are established via the genus properties in criticalpoint theory. Recent results from the literature are significantly improved.

Article information

Source
Taiwanese J. Math., Volume 17, Number 3 (2013), 857-872.

Dates
First available in Project Euclid: 10 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1499705987

Digital Object Identifier
doi:10.11650/tjm.17.2013.2202

Mathematical Reviews number (MathSciNet)
MR3072265

Zentralblatt MATH identifier
1280.35138

Subjects
Primary: 35J20: Variational methods for second-order elliptic equations 35J65: Nonlinear boundary value problems for linear elliptic equations 35J60: Nonlinear elliptic equations

Keywords
Schrödinger-Maxwell equations sublinear genus variational methods

Citation

Liu, Zhisu; Guo, Shangjiang; Zhang, Ziheng. EXISTENCE AND MULTIPLICITY OF SOLUTIONS FOR A CLASS OF SUBLINEAR SCHRÖDINGER-MAXWELL EQUATIONS. Taiwanese J. Math. 17 (2013), no. 3, 857--872. doi:10.11650/tjm.17.2013.2202. https://projecteuclid.org/euclid.twjm/1499705987


Export citation

References

  • N. Ackermann, A nonlinear superposition principle and multibump solutions of periodic Schrödinger equations, J. Funct. Anal., 234(2) (2006), 277-320.
  • C. Alves, M. Souto and S. Soares, Schrödinger-Poisson equations without Ambrosetti-Rabinowitz condition, J. Math. Anal. Appl., 377 (2011), 584-592.
  • A. Ambrosetti and D. Ruiz, Multiple bound states for the Schrödinger-Poisson problem, Commun. Contemp. Math., 10 (2008), 391-404.
  • T. D'Aprile and J. Wei, On bound states concentrating on spheres for the Maxwell-Schrödinger equation, SIAM J. Math. Anal., 37 (2005), 321-342.
  • T. D'Aprile and D. Mugnai, Solitary waves for nonlinear Klein-Gordon-Maxwell, Proc. Roy. Soc. Edinb. A, 134 (2004), 893-906.
  • P. D'Avenia, Non-radially symmetric solutions of nonlinear Schrödinger equation coupled with Maxwell equations, Adv. Nonlinear Stud., 2 (2002), 177-192.
  • P. D'Avenia, A. Pomponioa and G. Vaira, Infinitely many positive solutions for a Schrödinger-Poisson system, Nonlinear Anal., 74 (2011), 5705-5721.
  • A. Azzollini and A. Pomponio, Ground state solutions for the nonlinear Schrödinger-Maxwell equations, J. Math. Anal. Appl., 345 (2008), 90-108.
  • T. Bartsch and Z. Wang, Existence and multiple results foe some superlinear elliptic problems on $\R^n$, Comm. Partial Differential Equations, 20 (1995), 1725-1741.
  • V. Benci and D. Fortunato, An eigenvalue problem for the Schrödinger-Maxwell equations, Topol. Methods Nonlinear Anal., 11 (1998), 283-293.
  • G. Cerami and G. Vaira, Positive solutions for some non-autonomous Schrödinger-Poisson systems, J. Differential Equations, 248 (2010), 521-543.
  • S. Chen and C. Tang, High energy solutions for the superlinear Schrödinger-Maxwell equations, Nonlinear Anal., 71 (2009), 4927-4934.
  • G. Coclite, A multiplicity result for the nonlinear Schrödinger-Maxwell equations, Commun. in Appl. Anal., 7 (2003), 417-423.
  • L. Evans, Partial Differential Equations, AMS, Providence, RI, 1998.
  • A. Kristály and D. Repov\ptmrsš, On the Schröinger-Maxwell system involving sublinear terms, Nonlinear Anal. RWA., 13 (2012), 213-223.
  • Q. Li, H. Su and Z. Wei, Existence of infinitely many large solutions for the nonlinear Schrödinger-Maxwell equations, Nonlinear Anal., 72 (2010), 4264-4270.
  • J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, in: Applied Mathematical Sciences, Vol. 74, Springer-Verlag, New York, 1989.
  • P. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, in: CBMS Reg. Conf. Ser. in Math., Vol. 65, Amer. Math. Soc., Providence, RI, 1986.
  • D. Ruiz, Semiclassical states for coupled Schrödinger-Maxwell equations: Concentration around a sphere, Math. Mod. Meth. Appl. Sci., 15 (2005), 141-164.
  • D. Ruiz, The Schrödinger-Poisson equation under the effect of a nonlinear local term, J. Funct. Anal., 237 (2006), 655-674.
  • D. Ruiz and G. Vaira, Cluster solutions for the Schrödinger-Poinsson-Slater problem around a local minimun of potential, Rev. Mat. Iberoamericana., 27 (2011), 253-271.
  • A. Salvatore, Homoclinic orbits for a special class of nonautonomous Hamiltonian systems, in: Proceedings of the Second World Congress of Nonlinear Analysis, Part 8 (Athens, 1996), Nonlinear Anal., 30(8) (1997), 4849-4857.
  • J. Sun, Infinitely many solutions for a class of sublinear Schrödinger-Maxwell equations, J. Math. Anal. Appl., 390 (2012), 514-522.
  • X. Tang and X. Lin, Infinitely many homoclinic orbits for Hamiltonian systems with indefinite sign subquadratic potentials, Nonlinear Anal., 74 (2011), 6314-6325.
  • Z. Wang and H. Zhou, Positive solution for a nonlinear stationary Schrödinger-Poisson system in $\R^3$, Discrete Contin. Dyn. Syst., 18 (2007), 809-816.
  • L. Zhao and F. Zhao, On the existence of solutions for the Schrödinger-Poisson equations, J. Math. Anal. Appl., 346 (2008), 155-169.
  • W. Zou, Variant fountain theorems and their applications, Manuscripta Math., 104 (2001), 343-358.